Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jan 1, 2021, 5:38 PM EST for Henry County, Shelby County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2021, 5:38 PM EST (22:38 UTC)
- Expired
- Jan 1, 2021, 6:15 PM EST
- In force
- 37 min
- Issued by
- NWS Louisville, KY
Counties Henry County, KY, Shelby County, KY
The radar
The Louisville radar (KLVX), 95 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199
WWUS83 KLMK 012238
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
538 PM EST Fri Jan 1 2021
KYZ029>031-033-034-038-012315-
Jefferson-Oldham-Shelby-Bullitt-Henry-Spencer-
538 PM EST Fri Jan 1 2021
...A SHOWER WILL AFFECT NORTHWESTERN SPENCER...SOUTHEASTERN OLDHAM...
SHELBY...HENRY...EAST CENTRAL JEFFERSON AND NORTHEASTERN BULLITT
COUNTIES...
At 537 PM EST, a shower was located near New Castle, moving northeast
at 60 mph.
Winds in excess of 40 mph are possible with this shower.
Locations impacted include...
Shelbyville, New Castle, Eminence, Simpsonville, Pleasureville,
Campbellsburg, Smithfield, Gratz, North Pleasureville and Montclair.
LAT...LON 3856 8506 3856 8501 3851 8503 3851 8498
3849 8499 3847 8495 3843 8495 3846 8492
3846 8491 3844 8493 3842 8488 3838 8490
3837 8488 3834 8499 3833 8496 3827 8500
3806 8526 3808 8552 3859 8517 3860 8508
TIME...MOT...LOC 2237Z 218DEG 53KT 3848 8517
$$
CGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jan 1, 3:11 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 1, 3:11 PM EST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Louisville KY 311 PM EST Fri Jan 1 2021 .Short Term...(This evening through Saturday) Issued at 311 PM EST Fri Jan 1 2021 ...Gusty Winds & A Few Strong Showers or Storms Possible... The warm sector has quickly become established over most of our region at this hour as KY Mesonet obs show low 70s readings across the southern half of central KY at this hour. The 60 degree line has almost made it to the Ohio River, and will continue advecting northward on the aid of good heating, and with some advection ahead of a surface low currently over west central KY. We've seen some deeper mixing where clouds have cleared out in the this dry slot, and even a couple of gusts just over 40 mph. Will go ahead with a short Wind Advisory in anticipation of a few more 40+ gusts popping up. We do have another couple/few hours of the 40-50 knot low level jet core over our warm sector, and sounding show low level thermal profiles capable of tapping into that higher momentum air aloft, so can't rule out the stronger gusts developing. Speaking of stronger gusts, we also have the threat of some low topped convection for the afternoon and early evening. Have started to see a broken line of showers develop across our NW CWA, just ahead of a convergent surface feature that will push into our north central CWA over the next 1 to 2 hours. As this occurs, there should be better alignment of enough low level convergence and the instability axis that is now ranging around 500-750 J/KG of near surface based CAPE across south central KY. The HRRR has suggested now for a couple of consistent runs (along with the 12z NAM 12 solution) that scattered to numerous low topped showers or storms will develop across north central KY and then move toward the Bluegrass region into the early evening hours. If these storms do get a bit better organized, then isolated instances of stronger gusty winds will be on the table. At this point, think the threat for any tornadic activity would be a bit lower right ahead of the front as low level hodographs are a little less favorable, but still a few rotating storms would be possible in this shear environment. Again, all of this is conditional upon the convection getting going better as the HRRR would suggest. A look at soundings does show a limiting factor to the depth of the convective potential around 700mb, which will likely be a limiting factor for deeper convection and the ultimate reason why there isn't more of a severe risk depicted by SPC. Nevertheless, higher momentum air aloft could be brought down with any more robust updrafts. && .Long Term...(Saturday night through Friday) Issued at 201 PM EST Fri Jan 1 2021 Widespread precipitation will move into the region tomorrow night as a negatively tilted shortwave trough swings into the lower Ohio Valley. Temperature profiles generally support an all liquid scenario across most of central KY, but some diagnostic and ensemble model members highlight temperatures getting cold enough to support snow across southern IN. In the colder model scenarios, the vast majority of snowfall accumulations are minor (<1"). The trough should lift northeast of the region by Sunday morning, though lingering low level moisture could result in periods of drizzle and clouds through a good portion of the day. Most of early next week will feature dry weather as an upper level ridge advances from the west and keeps the region confined to dry NW flow aloft. It's not until late Wednesday into Thursday that the next chance of precipitation arrives ahead of an upper level low. Long range guidance varies on the timing and evolution of this low over our region, which isn't too surprising considering it's +150 hours out. Given the variability, will keep the PoP chances low, but think at some point in the late-week period several locations will have a decent shot at observing precipitation. && .Aviation...(18Z TAF Issuance) Issued at 1246 PM EST Fri Jan 1 2021 A potent storm system will move out of the mid Mississippi River Valley and up into the Great Lakes by Saturday morning. This is lifting a warm front across the area now, followed by a quick cold frontal passage this evening, and then post frontal low ceilings (IFR likely) and perhaps some lingering drizzle through the end of the cycle. Currently, the more widespread rain has lifted north of the TAF sites, and now comes the low confidence period this afternoon ahead of the front where some additional scattered showers and perhaps an isolated t-storm could develop. The most likely sites to possibly get hit by a stronger shower or storm would be SDF or LEX and have tried to subtly hint at this in the TAF, although confidence remains quite low in development potential. Otherwise, the current IFR ceilings at SDF/HNB/LEX should gradually give way to some brief improved conditions before ceilings drop back into lower MVFR ranges and possibly into IFR toward dawn on Saturday. Some drizzle may accompany that as well. Winds will also gust into the 25 to 35 mph range with direction veering from SE to S to SW through the period as the front passes. Also started the northern sites off with a couple hours of continued to LLWS before the main core works eastward and diminishes. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BJS Long Term...DM Aviation...BJS
Hazardous weather outlook, Jan 1, 3:36 PM EST, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 336 PM EST Fri Jan 1 2021 KYZ024>029-038>041-045>049-053>057-061>067-070>078-081-082-022045- Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Spencer-Anderson- Woodford-Fayette-Nelson-Washington-Mercer-Jessamine-Clark-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 336 PM EST Fri Jan 1 2021 /236 PM CST Fri Jan 1 2021/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Now through Tonight. A few strong gusts between 35 and 45 mph will be possible this afternoon and early evening ahead of a cold front. In addtion, a few strong showers or storms are possible across the region. Gusty winds will be the main threat, but isolated damaging winds will also be a threat if stronger storms develop. Stay up to date of the latest forecasts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ076>079-083-084-089>092-KYZ023-030>037-042-043-022045- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Oldham-Trimble-Henry-Shelby-Franklin-Bourbon- Nicholas- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Paris, and Carlisle 336 PM EST Fri Jan 1 2021 /236 PM CST Fri Jan 1 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. A few strong showers or storms are possible across the region. Gusty winds will be the main threat, but isolated damaging winds will also be a threat if stronger storms develop. Stay up to date of the latest forecasts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. BJS
In the hours before
Special weather statement, Jan 1, 1:08 PM EST, 4 hours 30 minutes before
Special Weather Statement National Weather Service Louisville KY 108 PM EST Fri Jan 1 2021 KYZ023>031-033>036-038>041-045>049-053>057-061>067-070>078-081- 082-012300- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson- Oldham-Henry-Shelby-Franklin-Scott-Spencer-Anderson-Woodford- Fayette-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, Frankfort, Georgetown, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 108 PM EST Fri Jan 1 2021 /1208 PM CST Fri Jan 1 2021/ ...Gusty Winds Ahead Of A Cold Front This Afternoon... Gusty south and southwest winds are expected this afternoon and into the early evening ahead of an approaching cold front. Peak gusts are expected to mostly range in the 30 to 35 mph range, but a few gusts up around 40 mph cannot be ruled out. There is also potential for a few stronger showers or an isolated storm to bring some gusty winds. If this occurs, some gusts over 40 mph cannot be ruled out. Therefore, use caution this afternoon and evening, especially if you plan to be outside enjoying the rest of this mild holiday. BJS
Special weather statement, Jan 1, 5:38 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
538 PM EST Fri Jan 1 2021
KYZ029>031-033-034-038-012315-
Jefferson-Oldham-Shelby-Bullitt-Henry-Spencer-
538 PM EST Fri Jan 1 2021
...A SHOWER WILL AFFECT NORTHWESTERN SPENCER...SOUTHEASTERN OLDHAM...
SHELBY...HENRY...EAST CENTRAL JEFFERSON AND NORTHEASTERN BULLITT
COUNTIES...
At 537 PM EST, a shower was located near New Castle, moving northeast
at 60 mph.
Winds in excess of 40 mph are possible with this shower.
Locations impacted include...
Shelbyville, New Castle, Eminence, Simpsonville, Pleasureville,
Campbellsburg, Smithfield, Gratz, North Pleasureville and Montclair.
LAT...LON 3856 8506 3856 8501 3851 8503 3851 8498
3849 8499 3847 8495 3843 8495 3846 8492
3846 8491 3844 8493 3842 8488 3838 8490
3837 8488 3834 8499 3833 8496 3827 8500
3806 8526 3808 8552 3859 8517 3860 8508
TIME...MOT...LOC 2237Z 218DEG 53KT 3848 8517
CGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:19 PM EST | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Boyle, Breckinridge and 32 more | 5 hr |
| Jan 1, 3:36 PM EST | River Flood Advisory | LMK | Ohio | 19 hr |
| Jan 1, 6:49 PM EST | Special Weather Statement | LMK | Harrison, Scott | 41 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.